Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Stopped Pentasa, Feeling Worse!!!


10-31-2013, 06:53 PM   #1
Essieluv
Senior Member
 
Essieluv's Avatar
Stopped Pentasa, Feeling Worse!!!

My GI told me to stop taking Pentasa. She thought that it could be masking my Crohn's symptoms and making my case "cloudy". In other words, she doesn't know what's going on, and thought taking away the Pentasa might clear it up a bit. Anyway, I stopped it on Tuesday and now my abdominal pain is much worse today(Thursday). Water is even giving me pain now. Is it too soon to be feeling the effects of missing Pentasa?
__________________
Meds that failed me: Remicade, Humira, Cimzia, Entocort.

Waiting for a cure!
11-01-2013, 06:52 AM   #2
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I think I,d change my doctor taking you off medication to see what happens doesn't,t sound to clever to me,if you,ve got pentasa left I,d take them and phone your doctor.good luck
11-01-2013, 10:09 AM   #3
Essieluv
Senior Member
 
Essieluv's Avatar
Thanks for the reply. I've been having tons of symptoms, but nothing showed up on any tests so my doc thought it could all be side effects from Pentasa (which I've been on for over two years. These symptoms just started bothering me about a year ago). But since going off of the Pentasa, I've felt just plain HORRIBLE! I am going to call my GI today and tell her how I'm feeling and that I would like to start the Pentasa again.
11-02-2013, 09:59 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
Did you get a hold of your GI Essieluv? I'm guessing you're still waiting for the call back.

I don't know about masking symptoms but I'm sure it helped with some inflammation. Rather than taking you off of Pentasa they should have sat down with you to talk about taking something stronger as Mesalamine is topical and Crohn's can cause inflammation deeper in the intestinal walls. http://www.crohnsforum.com/showthread.php?t=50253

I hope you get a hold of them soon to get this straightened out. You could start taking it again as suggested as it may make you feel a little bit better but since you've had symptoms coming back for a while now, it may be time to add something else. Hang in there.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
11-06-2013, 11:24 PM   #5
Essieluv
Senior Member
 
Essieluv's Avatar
Sorry for the late update. I did get a call from my GI, and went back on the Pentasa. I am feeling better with the nausea and cramping, but I think my BMs are going to take a while to get back to "normal", whatever that was. Thanks guys!
11-09-2013, 04:37 AM   #6
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
Glad to hear that something is working for ya! Hopefully things settle down for you soon. Xxxx
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday or Mesalamine DR 1.2gm 2xday, Canasa Suppositories (when needed) 1000mg 1xday, Tylenol 3 with codeine 300-30mg (when needed)

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Stopped Pentasa, Feeling Worse!!!
Thread Tools


All times are GMT -5. The time now is 11:14 AM.
Copyright 2006-2017 Crohnsforum.com